Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 304, NWS Memphis, TN

July 6, 2012Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2012, 6:34 PM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 6:34 PM CDT (23:34 UTC)
Expired
Jul 6, 2012, 7:00 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS54 KMEG 062334
SVRMEG
MOC069-155-070000-
/O.NEW.KMEG.SV.W.0304.120706T2334Z-120707T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WEST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 700 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEACH
  ORCHARD...OR 9 MILES NORTHWEST OF HAYTI...AND MOVING WEST AT 15
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETT...
  FRISBEE...WHITE OAK...IPLEY...TINKERVILLE...PEACH ORCHARD AND
  BAKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3624 8978 3616 9006 3627 9010 3630 9007
      3632 9008 3634 9008 3635 9007 3637 8986
TIME...MOT...LOC 2335Z 071DEG 11KT 3631 8989

$$


RRH
1 follow-up statement
870 
WWUS54 KMEG 062346
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT FRI JUL 6 2012

MOC069-155-070000-
/O.CON.KMEG.SV.W.0304.000000T0000Z-120707T0000Z/
DUNKLIN MO-PEMISCOT MO-
646 PM CDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WEST CENTRAL PEMISCOT AND EAST CENTRAL DUNKLIN COUNTIES...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRAGG CITY...OR 8 MILES WEST OF HAYTI...MOVING WEST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAGG CITY...
KENNETT...LORINE...NOLAND...WEST KENNETT...WHITE OAK...IPLEY...
TINKERVILLE AND BAKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3628 8982 3622 8985 3621 8989 3617 9002
      3616 9006 3626 9010 3630 9007 3631 9008
      3634 9006 3635 8987
TIME...MOT...LOC 2346Z 071DEG 11KT 3626 8990

$$


RRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:34 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 6, 3:34 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT FRI JUL 6 2012

.DISCUSSION...

CLOUDS ARE BEGINNING TO MOVE INTO EASTERN SECTIONS OF THE FORECAST
AREA WHILE MOSTLY SUNNY SKIES WERE FOUND ELSEWHERE. TEMPERATURES
RANGE FROM THE LOWER 90S TO AS HIGH AS 102 DEGREES. SHOWERS AND
THUNDERSTORMS ARE MOVING INTO EASTERN SECTIONS OF THE FORECAST
AREA. SOME OF THESE THUNDERSTORMS ARE BECOMING SEVERE PRODUCING
DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED FOR
PARTS OF THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH MUCH OF THE EVENING HOURS.

UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN SOME ON SATURDAY.
AFTERNOON TEMPERATURES WILL BE A COUPLE OF DEGREES COOLER WITH
MOST LOCATIONS REMAINING BELOW 100 DEGREES. HOWEVER...MOISTURE
WILL BE ON THE INCREASE WHICH WILL ALLOW HEAT INDEX VALUES TO RISE
ABOVE 105 DEGREES FOR ONE MORE DAY SO WILL KEEP HEAT ADVISORY IN
EFFECT UNTIL SATURDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL ALSO BE POSSIBLE ON SATURDAY AS WELL AS SATURDAY NIGHT.

BY SUNDAY...A COLD FRONT WILL BE APPROACHING THE REGION. AS THE
FRONT GETS CLOSER TO THE REGION...CLOUDS WILL BE ON THE INCREASE
AND THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.
WITH MORE CLOUDS ACROSS THE REGION...TEMPERATURES WILL BE A LITTLE
COOLER ON SUNDAY WITH HIGHS IN THE LOW TO MID 90S. THIS HIGHER
CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY NIGHT AS WELL.

BY MONDAY...THE FRONT WILL BE ACROSS THE FORECAST AREA WITH
SHOWERS AND THUNDERSTORMS LIKELY. WITH THE CLOUDS AND RAIN
TEMPERATURES WILL BE COOLER THAN NORMAL WITH HIGHS IN THE UPPER
80S TO AROUND 90 DEGREES. THE COLD FRONT WILL ONLY MOVE SLOWLY
SOUTH MONDAY NIGHT AND TUESDAY WITH A CONTINUE CHANCE OF SHOWERS
AND THUNDERSTORMS. AFTERNOON TEMPERATURES ON TUESDAY WILL ONLY BE
IN THE MID TO UPPER 80S.

BY TUESDAY NIGHT...THE COLD FRONT WILL MOVE STALL OUT OVER SOUTHERN
SECTIONS OF THE FORECAST AREA WITH THE CHANCE OF THUNDERSTORMS
DECREASING FROM NORTH TO SOUTH. THE FRONT WILL BE NEAR OR SOUTH OF
THE FORECAST AREA FROM WEDNESDAY THROUGH FRIDAY SO THERE WILL BE A
SMALL CHANCE OF THUNDERSTORMS ALL THREE DAYS. TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL FOR THESE DAYS.

ARS

&&

.AVIATION...
18Z TAFS

LOW LEVEL AIRMASS IS A LITTLE MORE HUMID AT MIDDAY THAN THE PAST
SEVERAL DAYS. A WEAK MIDLEVEL SHORTWAVE DISTURBANCE WAS ROTATING
SOUTHWESTWARD THROUGH THE TN RIVER VALLEY... HELPING TO DEVELOP
SCATTERED TSRA BETWEEN MKL AND BNA. STEERING FLOW IS WEAK... BUT
THESE CELLS SHOULD MOVE SLOWLY SW...WHILE EXPANDING INTO NORTH MS.
HAVE CONTINUED VCTS AT TUP.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80  98  78  94 /  30  30  30  50
MKL  75  98  74  93 /  30  20  30  40
JBR  77  99  76  93 /  20  20  30  50
TUP  76  96  74  92 /  30  40  40  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 6, 3:41 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT FRI JUL 6 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
341 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER
OF THIS AFTERNOON AND THIS EVENING FOR AREAS EAST OF THE
MISSISSIPPI RIVER. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL
BE DAMAGING WINDS.

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH AS HEAT
INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND
DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE NORTHERN
HALF OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM
CDT SATURDAY AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES.

THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BREAK DOWN ON SUNDAY
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL DROP SOUTH INTO THE REGION ON MONDAY AND STALL ACROSS
SOUTHERN SECTIONS OF THE AREA THROUGH THE MIDDLE OF NEXT WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF NEXT WEEK ACROSS THE MID SOUTH. A FEW THUNDERSTORMS MAY
APPROACH SEVERE LIMITS DURING THIS PERIOD AND PRODUCE LOCALIZED
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE REMAINDER OF THIS
AFTERNOON AND TONIGHT FOR AREAS OF THE MID SOUTH EAST OF THE
MISSISSIPPI RIVER.

In the hours before

Special weather statement, Jul 6, 5:17 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT FRI JUL 6 2012

MSZ022-023-062245-
CHICKASAW MS-CALHOUN MS-
517 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  EXTREME EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF HOUSTON AT 517 PM
CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING LOCATIONS NEAR
HOUSTON...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3374 8919 3395 8913 3396 8889 3381 8893
      3377 8893 3375 8895 3376 8902 3374 8908
TIME...MOT...LOC 2217Z 057DEG 10KT 3394 8896
Local storm report, Jul 6, 5:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     4 SE BOLIVAR            35.22N 88.95W
07/06/2012                   HARDEMAN           TN   TRAINED SPOTTER

            TREE SNAPPED IN HALF... ESTIMATED WIND GUST OF 70 MPH

&&

JPM
Local storm report, Jul 6, 5:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     TUPELO                  34.26N 88.73W
07/06/2012                   LEE                MS   BROADCAST MEDIA

            TREES AND POWERLINES DOWN ALONG CLAYTON AVE IN TUPELO

&&

JPM
Local storm report, Jul 6, 5:31 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     MANTACHIE               34.32N 88.49W
07/06/2012                   ITAWAMBA           MS   LAW ENFORCEMENT

            DOWNED POWERLINE CAUSED GRASS FIRE ON HOWELL RD IN
            MANTACHIE... SEVERAL TREES DOWN THROUGHOUT COUNTY

&&

JPM
Local storm report, Jul 6, 6:01 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     PARKERSBURG             33.97N 88.96W
07/06/2012                   CHICKASAW          MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN THROUGHOUT CHICKASAW COUNTY

&&

JPM
Special weather statement, Jul 6, 6:29 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT FRI JUL 6 2012

MOZ113-115-070000-
DUNKLIN MO-PEMISCOT MO-
629 PM CDT FRI JUL 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF WARDELL AT 629 PM
CDT...MOVING WEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR
KENNETT...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3644 8996 3639 8996 3639 8978 3624 8975
      3617 9010 3627 9010 3630 9007 3634 9008
      3639 9007 3641 9009 3646 9009
TIME...MOT...LOC 2329Z 082DEG 12KT 3632 8988

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:29 PM CDTSpecial Weather StatementMEGPemiscot31 min
Jul 6, 6:58 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.